Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 49, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 7, 1995, 6:24 AM CDT for Hansford County, Hutchinson County, Texas. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 6:24 AM CDT (11:24 UTC)
- Expired
- May 7, 1995, 7:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Hansford County, TX, Hutchinson County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 071126 SVRAMA TXC195-233-071215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 624 AM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...HANSFORD COUNTY...WESTERN HUTCHINSON COUNTY AT 620 AM CDT A SEVER THUNDERSTORM IS TRACKING TO THE NORTHEAST FROM MOORE COUNTY INTO SOUTHWEST HANSFORD AND NORTHWEST HUTCHINSON COUNTIES PEOPLE IN CAPPS...MORSE JUNCTION...MORSE...AND PRINGLE SHOULD PREPARE FOR SEVERE WEATHER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:07 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 7, 4:07 AM CDT, 2 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT SUN MAY 07 1995
VERY BUSY NIGHT IN PNHDLS TNGT WITH TORNADO WATCHES 297 AND 298. A
LOT OF SVR WX HAS OCCURRED AND THIS FCSTR HAS HAD LITTLE TIME TO
PERUSE ANY NEW DATA. THUS...NO TIME FOR DISCUSSION. HOWEVER...WOULD
LIKE TO THANK MY ESTEEMED COLLEAGUES AT WSFO LBB FOR PROVIDING ME
WITH CONSIDERABLE FCST GUIDANCE. YOU WERE MOST HELPFUL. PRELIMINARY
NUMBERS FOLLOW. NOTE...ALL PUBLIC FORECAST PRODUCTS WILL BE LATE.
PLEASE BEAR WITH ME.
DHT 75/44/74 200
GUY 74/46/75 200
AMA 74/46/75 200
.AMA...WIND ADVISORY FOR THIS AFTERNOON FOR ZONES 001>003-006>008-
011>013-016>018.
.OK...WIND TADVISORY FOR THIS AFTERNOON FOR ZONES 001-002.
ANDRADEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Parmer | 29 min |
| May 7, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Castro | 46 min |
| May 7, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith, Randall | 58 min |
| May 7, 1:24 AM CDT | Tornado Warning | AMA | Randall | 51 min |
| May 7, 1:50 AM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| May 7, 1:53 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 67 min |
| May 7, 2:03 AM CDT | Tornado Warning | AMA | Potter | 57 min |
| May 7, 2:48 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 57 min |
| May 7, 3:31 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 44 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 67 min |
| May 7, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 47 min |
| May 7, 5:26 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 64 min |
| May 7, 5:40 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 50 min |
| May 7, 7:32 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 43 min |
| May 7, 8:07 AM CDT | Tornado Warning | AMA | Hansford | 25 min |
| May 7, 12:18 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 57 min |
| May 7, 12:55 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| May 7, 1:09 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 66 min |
| May 7, 1:21 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| May 7, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 69 min |
| May 7, 2:15 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| May 7, 2:19 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 56 min |
| May 7, 2:29 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 31 min |
| May 7, 2:42 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 63 min |
| May 7, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.